Alert archive / Illinois / River Flood Warnings in 2020
River Flood Warning 52, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Jul 22, 2020, 8:24 PM CDT for Lawrence County, Illinois. It took effect at Jul 23, 2020, 11:30 AM CDT. It was in force for 54 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2020, 8:24 PM CDT (01:24 UTC)
- In effect from
- Jul 23, 2020, 11:30 AM CDT
- Expired
- Jul 25, 2020, 5:03 PM CDT
- In force
- 54 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lawrence County, IL
The radar
The Evansville,IN radar (KVWX), 57 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Embarras River (IL) at Lawrenceville (LAWI2). The gauge peaked at 30.16 ft at Jul 25, 2020, 7:00 AM CDT.
- Action stage
- 27 ft
- Minor stage
- 30 ft
- Moderate stage
- 37 ft
- Major stage
- 41 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03346500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
186
WGUS43 KILX 230124
FLWILX
Flood Warning
National Weather Service Lincoln IL
824 PM CDT Wed Jul 22 2020
...The National Weather Service in Lincoln IL has issued a flood
warning for the following river in Illinois...
Embarras River at Lawrenceville affecting Lawrence County
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC101-231524-
/O.NEW.KILX.FL.W.0052.200723T1630Z-200725T0200Z/
/LAWI2.1.ER.200723T1630Z.200724T0600Z.200724T2000Z.NO/
824 PM CDT Wed Jul 22 2020
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Embarras River at Lawrenceville.
* From Thursday morning until Friday evening.
* At 745 PM Wednesday the stage was 29.2 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow morning and continue
to rise to near 30.4 feet by early Friday morning.The river will
fall below flood stage by Friday afternoon.
* Impact...At 30.0 feet...Minor agricultural flooding begins.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Thu Fri Sat
Embarras River
Lawrenceville 30 29.2 Wed 8 PM 29.7 30.3 29.3
&&
LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765
$$
258 follow-up statements
494
WGUS83 KILX 231352
FLSILX
Flood Statement
National Weather Service Lincoln IL
852 AM CDT Thu Jul 23 2020
...The Flood Warning continues for the following river in Illinois...
Embarras River at Lawrenceville affecting Lawrence County
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC101-240352-
/O.EXT.KILX.FL.W.0052.200723T1654Z-200725T0200Z/
/LAWI2.1.ER.200723T1654Z.200724T0600Z.200724T2000Z.NO/
852 AM CDT Thu Jul 23 2020
The Flood Warning continues for
The Embarras River at Lawrenceville.
* From this morning until Friday evening.
* At 745 AM Thursday the stage was 29.6 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to
rise to near 30.4 feet by early tomorrow morning.The river will
fall below flood stage by tomorrow afternoon.
* Impact...At 30.0 feet...Minor agricultural flooding begins.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Fri Sat Sun
Embarras River
Lawrenceville 30 29.6 Thu 8 AM 30.3 29.3 28.6
&&
LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765
$$
Roberson240
WGUS83 KILX 231536
FLSILX
Flood Statement
National Weather Service Lincoln IL
1036 AM CDT Thu Jul 23 2020
...The Flood Warning continues for the following river in Illinois...
Embarras River at Lawrenceville affecting Lawrence County
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC101-240537-
/O.EXT.KILX.FL.W.0052.200724T0600Z-200724T1800Z/
/LAWI2.1.ER.200724T0600Z.200724T0600Z.200724T1200Z.NO/
1036 AM CDT Thu Jul 23 2020
The Flood Warning continues for
The Embarras River at Lawrenceville.
* From late tonight until Friday afternoon.
* At 945 AM Thursday the stage was 29.7 feet.
* Flood stage is 30.0 feet.
* Forecast...The river is expected to rise to near flood stage early
tomorrow morning.
* Impact...At 30.0 feet...Minor agricultural flooding begins.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Fri Sat Sun
Embarras River
Lawrenceville 30 29.7 Thu 10 AM 30.0 29.1 28.3
&&
LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765
$$
Roberson456
WGUS83 KILX 240059
FLSILX
Flood Statement
National Weather Service Lincoln IL
759 PM CDT Thu Jul 23 2020
...The Flood Warning continues for the following river in Illinois...
Embarras River at Lawrenceville affecting Lawrence County
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC101-241459-
/O.EXT.KILX.FL.W.0052.200724T1800Z-200725T0000Z/
/LAWI2.1.ER.200724T1800Z.200724T1800Z.200724T1800Z.NO/
759 PM CDT Thu Jul 23 2020
The Flood Warning continues for
The Embarras River at Lawrenceville.
* From Friday afternoon until Friday evening.
* At 645 PM Thursday the stage was 29.8 feet.
* Flood stage is 30.0 feet.
* Forecast...The river is expected to rise to near flood stage
tomorrow afternoon.
* Impact...At 30.0 feet...Minor agricultural flooding begins.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Fri Sat Sun
Embarras River
Lawrenceville 30 29.8 Thu 7 PM 29.9 29.4 28.3
&&
LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765
$$
ILC025-159-241459-
/O.EXT.KILX.FL.W.0051.000000T0000Z-200727T0200Z/
/CLAI2.1.ER.200720T2241Z.200723T0245Z.200726T2000Z.NO/
759 PM CDT Thu Jul 23 2020
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until Sunday evening.
* At 745 PM Thursday the stage was 20.4 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 20.4 feet by &
early tomorrow morning. The river will fall below flood stage
Sunday afternoon.
* Impact...At 19.7 feet...Mayflower Road...just north of U.S. Route
50...begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Fri Sat Sun
Little Wabash River
Clay City 18 20.4 Thu 8 PM 20.3 19.9 18.9
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
Erwin797
WGUS83 KILX 241147
FLSILX
Flood Statement
National Weather Service Lincoln IL
647 AM CDT Fri Jul 24 2020
...The Flood Warning continues for the following river in Illinois...
Embarras River at Lawrenceville affecting Lawrence County
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC101-250000-
/O.CON.KILX.FL.W.0052.200724T1800Z-200725T0000Z/
/LAWI2.1.ER.200724T1800Z.200724T1800Z.200724T1800Z.NO/
647 AM CDT Fri Jul 24 2020
The Flood Warning continues for
The Embarras River at Lawrenceville.
* From this afternoon until this evening.
* At 545 AM Friday the stage was 29.9 feet.
* Flood stage is 30.0 feet.
* Forecast...The river is expected to rise to near flood stage this
afternoon.
* Impact...At 30.0 feet...Minor agricultural flooding begins.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sat Sun Mon
Embarras River
Lawrenceville 30 29.9 Fri 6 AM 29.4 28.3 26.5
&&
LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765
$$
Roberson262
WGUS83 KILX 241504
FLSILX
Flood Statement
National Weather Service Lincoln IL
1004 AM CDT Fri Jul 24 2020
...The Flood Warning continues for the following river in Illinois...
Embarras River at Lawrenceville affecting Lawrence County
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC101-250503-
/O.EXT.KILX.FL.W.0052.200724T1800Z-200725T1200Z/
/LAWI2.1.ER.200724T1800Z.200725T0000Z.200725T0600Z.NO/
1004 AM CDT Fri Jul 24 2020
The Flood Warning continues for
The Embarras River at Lawrenceville.
* From this afternoon until Saturday morning.
* At 945 AM Friday the stage was 29.9 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 30.1 feet by this evening. The river will fall below
flood stage by early tomorrow morning.
* Impact...At 30.0 feet...Minor agricultural flooding begins.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sat Sun Mon
Embarras River
Lawrenceville 30 29.9 Fri 10 AM 29.9 29.0 27.3
&&
LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765
$$
Roberson504
WGUS83 KILX 250033
FLSILX
Flood Statement
National Weather Service Lincoln IL
733 PM CDT Fri Jul 24 2020
...The Flood Warning continues for the following river in Illinois...
Embarras River at Lawrenceville affecting Lawrence County
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC101-251433-
/O.EXT.KILX.FL.W.0052.000000T0000Z-200725T2100Z/
/LAWI2.1.ER.200724T2337Z.200725T0600Z.200725T1500Z.NO/
733 PM CDT Fri Jul 24 2020
The Flood Warning continues for
The Embarras River at Lawrenceville.
* Until Saturday afternoon.
* At 645 PM Friday the stage was 30.0 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 30.1 feet by
early tomorrow morning. The river will fall below flood stage
tomorrow morning.
* Impact...At 30.0 feet...Minor agricultural flooding begins.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sat Sun Mon
Embarras River
Lawrenceville 30 30.0 Fri 7 PM 30.1 29.0 27.3
&&
LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765
$$
ILC025-159-251433-
/O.EXT.KILX.FL.W.0051.000000T0000Z-200727T0742Z/
/CLAI2.1.ER.200720T2241Z.200724T1400Z.200727T0142Z.NO/
733 PM CDT Fri Jul 24 2020
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until late Sunday night.
* At 645 PM Friday the stage was 20.4 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Sunday evening.
* Impact...At 19.7 feet...Mayflower Road...just north of U.S. Route
50...begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sat Sun Mon
Little Wabash River
Clay City 18 20.4 Fri 7 PM 20.2 19.3 16.5
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
Erwin152
WGUS83 KILX 251331
FLSILX
Flood Statement
National Weather Service Lincoln IL
831 AM CDT Sat Jul 25 2020
...The Flood Warning continues for the following river in Illinois...
Embarras River at Lawrenceville affecting Lawrence County
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC101-260300-
/O.EXT.KILX.FL.W.0052.000000T0000Z-200726T0300Z/
/LAWI2.1.ER.200724T2337Z.200725T1200Z.200725T2100Z.NO/
831 AM CDT Sat Jul 25 2020
The Flood Warning continues for
The Embarras River at Lawrenceville.
* Until this evening.
* At 745 AM Saturday the stage was 30.1 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
this afternoon.
* Impact...At 30.0 feet...Minor agricultural flooding begins.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sun Mon Tue
Embarras River
Lawrenceville 30 30.1 Sat 8 AM 29.2 27.5 25.5
&&
LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765
$$
Barnes718
WGUS83 KILX 252203
FLSILX
Flood Statement
National Weather Service Lincoln IL
503 PM CDT Sat Jul 25 2020
...The Flood Warning is cancelled for the following river in
Illinois...
Embarras River at Lawrenceville affecting Lawrence County
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation. River levels are
expected to continue falling.
Since flooding has subsided, this will be the last statement for this
flooding event.
ILC101-252233-
/O.CAN.KILX.FL.W.0052.000000T0000Z-200726T0300Z/
/LAWI2.1.ER.200724T2337Z.200725T1200Z.200725T2007Z.NO/
503 PM CDT Sat Jul 25 2020
The Flood Warning is cancelled for
The Embarras River at Lawrenceville.
* At 445 PM Saturday the stage was 29.9 feet.
* Flood stage is 30.0 feet.
* Fell below flood stage at 307 PM Saturday.
* Forecast...The river will continue to fall to 29.2 feet by tomorrow
morning.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sun Mon Tue
Embarras River
Lawrenceville 30 29.9 Sat 5 PM 29.2 27.5 25.5
&&
LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765
$$
25What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Jul 22, 6:15 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jul 22, 6:15 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 615 PM CDT Wed Jul 22 2020 .SYNOPSIS... Issued at 315 PM CDT Wed Jul 22 2020 Isolated showers and storms will be possible this evening as a cold front pushes south through the area. Some of the storms south of I-70 could produce gusty winds and heavy rain. Additional storms could develop along and south of I-70 on Thursday and Friday. Hot and humid conditions will prevail this weekend, with heat indices topping 100 degrees on Sunday afternoon. && .SHORT TERM...(This evening through Thursday) ISSUED AT 315 PM CDT Wed Jul 22 2020 The 20z surface analysis shows the cold front has reached a line from Jacksonville to Pontiac, with a narrow line of showers mainly on the northern periphery of our CWA. A thinning of the low clouds ahead of the front has allowed for MUCAPEs to reach 2000-3000 J/kg east of I-55. Bulk shear values remain very weak. Weak forcing ahead of the front has been enough for a few showers and storms to develop in a line just south of I-72, with another area south of I-70. SPC removed our far SE counties from the Day 1 Marginal Risk Day 1, but that area remains in the Day 1 Excessive Rainfall Marginal Risk. PWATs approaching 2" would support some very efficient rain producing storms, especially due to the expected slow storm motion. Have kept high chance PoPs in our SE counties this afternoon into the evening. The front is progged to stall out roughly near I-70 tonight and Thursday, keeping low chance PoPs for our southeast counties on Thursday. Temps look to remain relatively stable despite the cold FROPA, with 60s for lows tonight and highs tomorrow in the mid 80s. .LONG TERM...(Thursday night through Wednesday) ISSUED AT 315 PM CDT Wed Jul 22 2020 Thursday night and Friday will see the stalled front begin to return northward as a warm front, as an upper level ridge in the Plains builds eastward into Illinois. Subsident synoptic forcing under high surface pressure will help to suppress storm chances, as the summer-time heat begins to ramp up. Dry conditions are likely to extend through the weekend with the help of warm air aloft. 850 mb temps are projected to climb to around 20C, which will support highs in the low 90s. Surface dewpoints climbing into the middle 70s will push heat indices into the 100-105F range in areas west of I-55 on Saturday and the entire CWA on Sunday. Sunday may need a Heat Advisory if larger portions of the area are projected to reach 105+ heat index. A shortwave rolling southeast off the Canadian Prairies Sunday night will help usher a cold front into Illinois on Monday. That front will be advancing into a highly unstable air mass with weak shear. Storm chances will ramp up along and ahead of the front Monday afternoon, with gusty winds due to wet microbursts a possibility, along with locally heavy rainfall. A upper trough progressing into the Great Lakes on Tuesday will keep cyclonic flow in place across Illinois, with storm chances continuing. The front is expected to stall out across southern Illinois on Wednesday, keeping the potential of isolated storms south of I-74. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 613 PM CDT Wed Jul 22 2020 A weak front is pushing across central Illinois this evening. It has already passed through PIA/BMI/SPI and should reach DEC/CMI over the next 1-2 hours. Passage of the front marks the back edge of some spotty shower/storm chances with VFR conditions expected through the remainder of the period. Northwest to northerly winds are expected to set up behind the front, though should remain light and may be variable at times as a result. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Shimon SHORT TERM...Shimon LONG TERM...Shimon AVIATION...Deubelbeiss
Hazardous weather outlook, Jul 22, 3:33 PM CDT, 4 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 333 PM CDT Wed Jul 22 2020 ILZ027>031-036>038-040>053-232045- Cass-Champaign-Christian-De Witt-Fulton-Knox-Logan-Macon-Marshall- Mason-McLean-Menard-Morgan-Peoria-Piatt-Sangamon-Schuyler-Scott- Stark-Tazewell-Vermilion-Woodford- 333 PM CDT Wed Jul 22 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms are possible until sunset. Some of the storms could be strong east of I-55, with gusty winds and locally heavy rains. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... There is a chance of thunderstorms late Sunday night through Tuesday. Hot and humid conditions will return this weekend, with the heat indices peaking from 100 to 105 degrees Sunday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed through tonight. ILZ054>057-061-062-066-232045- Coles-Cumberland-Douglas-Edgar-Effingham-Moultrie-Shelby- 333 PM CDT Wed Jul 22 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Isolated to scattered thunderstorms are expected through mid evening, before diminishing after dark. Some of the storms may become strong through early evening, with gusty winds and locally heavy rains possible. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Isolated thunderstorms will remain possible on Thursday. At this time, severe weather is not anticipated. Thunderstorms will be possible again Monday through Tuesday. Hot and humid conditions will return Saturday through Monday, with afternoon heat indices peaking from 97 to 105 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight. ILZ063-067-068-071>073-232045- Clark-Clay-Crawford-Jasper-Lawrence-Richland- 333 PM CDT Wed Jul 22 2020 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are expected this evening, before diminishing after midnight. Some of the storms may become strong through early evening, with gusty winds. Locally heavy rain could bring potential for flooding from slow moving thunderstorms. Flooding will continue along the Little Wabash river at Clay City through Friday morning. The Embarras river at Lawrenceville will be near flood stage through tonight. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Isolated thunderstorms will remain possible Thursday, and again Friday afternoon. At this time, severe weather is not anticipated. A chance of thunderstorms returns to southeast IL Monday through Tuesday. Hot and humid conditions will return Saturday through Monday, with afternoon heat indices around 100 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight. Shimon
Nearby
River Flood Warnings in Illinois, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.